×

zbMATH — the first resource for mathematics

Dynamical insurance models with investment: constrained singular problems for integrodifferential equations. (English. Russian original) Zbl 1349.91129
Comput. Math. Math. Phys. 56, No. 1, 43-92 (2016); translation from Zh. Vychisl. Mat. Mat. Fiz. 56, No. 1, 47-98 (2016).
Summary: Previous and new results are used to compare two mathematical insurance models with identical insurance company strategies in a financial market, namely, when the entire current surplus or its constant fraction is invested in risky assets (stocks), while the rest of the surplus is invested in a risk-free asset (bank account). Model I is the classical Cramér-Lundberg risk model with an exponential claim size distribution. Model II is a modification of the classical risk model (risk process with stochastic premiums) with exponential distributions of claim and premium sizes. For the survival probability of an insurance company over infinite time (as a function of its initial surplus), there arise singular problems for second-order linear integrodifferential equations (IDEs) defined on a semiinfinite interval and having nonintegrable singularities at zero: model I leads to a singular constrained initial value problem for an IDE with a Volterra integral operator, while II model leads to a more complicated nonlocal constrained problem for an IDE with a non-Volterra integral operator. A brief overview of previous results for these two problems depending on several positive parameters is given, and new results are presented. Additional results are concerned with the formulation, analysis, and numerical study of “degenerate” problems for both models, i.e., problems in which some of the IDE parameters vanish; moreover, passages to the limit with respect to the parameters through which we proceed from the original problems to the degenerate ones are singular for small and/or large argument values. Such problems are of mathematical and practical interest in themselves. Along with insurance models without investment, they describe the case of surplus completely invested in risk-free assets, as well as some noninsurance models of surplus dynamics, for example, charity-type models.

MSC:
91B30 Risk theory, insurance (MSC2010)
45J05 Integro-ordinary differential equations
34B16 Singular nonlinear boundary value problems for ordinary differential equations
60H30 Applications of stochastic analysis (to PDEs, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. Grandell, Aspects of Risk Theory (Springer-Verlag, Berlin, 1991). · Zbl 0717.62100
[2] V. Yu. Korolev, V. E. Bening, and S. Ya. Shorgin, Mathematical Foundations of Risk Theory (Fizmatlit, Moscow, 2007) [in Russian]. · Zbl 1234.60004
[3] N. L. Bowers, H. U. Gerber, J. C. Hickman, D. A. Jones, and C. J. Nesbitt, Actuarial Mathematics (Soc. of Actuaries, Itasca, IL, 1986; Yanus-K, Moscow, 2001). · Zbl 0634.62107
[4] S. Asmussen and H. Albrecher, Ruin Probabilities (World Scientific, Singapore, 2010). · Zbl 1247.91080
[5] Belkina, T. A.; Konyukhova, N. B.; Kurkina, A. O., Optimal investment problem in dynamic insurance models: II. cramér-lundberg model with exponential claim size distribution, Obozr. Prikl. Promyshl. Mat. (Sekts. Finans. Strakh. Mat.), 17, 3-24, (2010)
[6] Belkina, T. A.; Konyukhova, N. B.; Kurochkin, S. V., Singular initial value problem for linear integrodifferential equation arising in insurance models, Int. Sci. J. Spectral Evolution Probl., 21, 40-54, (2011)
[7] Belkina, T. A.; Konyukhova, N. B.; Kurochkin, S. V., Singular boundary value problem for the integrodifferential equation in an insurance model with stochastic premiums: analysis and numerical solution, Comput. Math. Math. Phys., 52, 1384-1416, (2012) · Zbl 1274.65334
[8] Belkina, T.; Konyukhova, N.; Kurochkin, S., Singular problems for integro-differential equations in dynamic insurance models, 27-44, (2013) · Zbl 1314.45007
[9] Belkina, T. A.; Konyukhova, N. B.; Kurochkin, S. V., Singular initial and boundary value problems for integro- differential equations in dynamic insurance models with investment, Sovrem. Mat. Fundam. Napravl., 53, 5-29, (2014)
[10] Belkina, T. A.; Belen’kii, V. Z. (ed.), Sufficiency theorems for survival probability in dynamic insurance models with investment, (2011), Moscow
[11] Belkina, T. A., Risky investment for insurers and sufficiency theorems for the survival probability, Markov Processes Related Fields, 20, 505-525, (2014) · Zbl 1310.91074
[12] Paulsen, J.; Gjessing, H. K., Ruin theory with stochastic return on investments, Adv. Appl. Probab., 29, 965-985, (1997) · Zbl 0892.90046
[13] Frolova, A.; Pergamenshchikov, S., In the insurance business risky investments are dangerous, Finance Stoch., 6, 227-235, (2002) · Zbl 1002.91037
[14] Pergamenshchikov, S.; Zeitouny, O., Ruin probability in the presence of risky investments, Stochastic Process. Appl., 116, 267-278, (2006) · Zbl 1088.60076
[15] A. V. Boikov, Candidate’s Dissertation in Mathematics and Physics (Steklov Mathematical Inst., Russ. Acad. Sci., Moscow, 2003).
[16] A. Ramos, PhD Thesis (Univ. Carlos III de Madrid, Madrid, 2009) (http://e-archivouc3mes/haudle/ 10016/5631).
[17] Bachelier, L., Theorie de la speculation, Ann. Sci. Ecole Norm. Super., 17, 21-86, (1900) · JFM 31.0241.02
[18] Belkina, T. A.; Konyukhova, N. B.; Kurkina, A. O., Optimal investment problem in dynamic insurance models: I. investment strategies and ruin probability, Obozr. Prikl. Promyshl. Mat. (Sekts. Finans. Strakh. Mat.), 16, 961-981, (2009)
[19] R. Bellman, Stability Theory of Differential Equations (McGraw-Hill, New York, 1953; Inostrannaya Literatura, Moscow, 1954). · Zbl 0056.36501
[20] M. V. Fedoryuk, Asymptotic Analysis: Linear Ordinary Differential Equations (Nauka, Moscow, 1983; Springer, Berlin, 1993). · Zbl 0782.34001
[21] E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations (McGraw-Hill, New York, 1955; Inostrannaya Literatura, Moscow, 1958). · Zbl 0064.33002
[22] W. R. Wasow, Asymptotic Expansions for Ordinary Differential Equations (Wiley, New York, 1965; Mir, Moscow, 1968). · Zbl 0169.10903
[23] E. Kamke, Differentialgleichungen: Lösungmethoden und Lösungen: I. Gewöhnlishe Differentialgleishungen (Akademie-Verlag, Leipzig, 1959; Nauka, Moscow, 1971).
[24] Birger, E. S.; Lyalikova Konyukhova, N. B., Discovery of the solutions of certain systems of differential equations with a given condition at infinity I, USSR Comput. Math. Math. Phys., 5, 1-17, (1965) · Zbl 0167.08102
[25] Konyukhova, N. B., Singular Cauchy problems for systems of ordinary differential equations, USSR Comput. Math. Math. Phys., 23, 72-82, (1983) · Zbl 0555.34002
[26] Belkina, T. A.; Hipp, C.; Luo, S.; Taksar, M., Optimal constrained investment in the cramér-lundberg model, Scand. Actuarial J., No., 5, 383-404, (2014) · Zbl 1401.91099
[27] Konyukhova, N. B., Singular Cauchy problems for singularly perturbed systems of nonlinear ordinary differential equations, I: Differ. Equations, 32, 54-63, (1996) · Zbl 0874.34007
[28] Higher Transcendental Functions (Bateman Manuscript Project), Ed. by A. Erdelyi (McGraw-Hill, New York, 1953; Nauka, Moscow, 1965). · Zbl 0488.34002
[29] Gingold, H.; Rosenblat, S., Differential equations with moving singularities, SIAM J. Math. Anal., 7, 942-957, (1976) · Zbl 0344.34048
[30] Boikov, A. V., The cramér-lundberg model with stochastic premium process, Theory Probab. Appl., 47, 489-493, (2003) · Zbl 1033.60093
[31] Zinchenko, N.; Andrusiv, A., Risk processes with stochastic premiums, Theory Stoch. Processes, 14, 189-208, (2008) · Zbl 1224.91102
[32] Temnov, G., Risk models with stochastic premium and ruin probability estimation, J. Math. Sci., 196, 84-96, (2014) · Zbl 1307.91101
[33] N. V. Azbelev, V. P. Maksimov, and L. F. Rakhmatulina, Introduction to the Theory of Functional Differential Equations (Nauka, Moscow, 1991) [in Russian]. · Zbl 0725.34071
[34] Konyukhova, N. B., Singular Cauchy problems for some systems of nonlinear functional-differential equations, Differ. Equations, 31, 1286-1293, (1995) · Zbl 0863.34074
[35] Konyukhova, N. B., Singular problems for systems of nonlinear functional-differential equations, Int. Sci. J. Spectral Evolution Probl., 20, 199-214, (2010)
[36] Abramov, A. A., On the transfer of the condition of boundedness for some systems of ordinary linear differential equations, USSR Comput. Math. Math. Phys., 1, 875-881, (1962) · Zbl 0129.09702
[37] Abramov, A. A.; Balla, K.; Konyukhova, N. B., Transfer of boundary conditions from singular points for systems of ordinary differential equations, (1981) · Zbl 0488.34002
[38] Abramov, A. A.; Konyukhova, N. B.; Balla, K., Stable initial manifolds and singular boundary value problems for systems of ordinary differential equations, Comput. Math. Banach Center Publ., 13, 319-351, (1984) · Zbl 0568.34033
[39] Abramov, A. A.; Konyukhova, N. B., Transfer of admissible boundary conditions from a singular point for systems of linear ordinary differential equations, (1985), Moscow · Zbl 0825.34012
[40] Abramov, A. A.; Konyukhova, N. B., Transfer of admissible boundary conditions from a singular point for systems of linear ordinary differential equations, Sov. J. Numer. Anal. Math. Model., 1, 245-265, (1986) · Zbl 0825.34012
[41] Abramov, A. A.; Ditkin, V. V.; Konyukhova, N. B.; Pariiskii, B. S.; Ul’yanova, V. I., Evaluation of the eigenvalues and eigenfunctions of ordinary differential equations with singularities, USSR Comput. Math. Math. Phys., 20, 63-81, (1980) · Zbl 0472.65073
[42] Abramov, A. A., On the transfer of boundary conditions for systems of ordinary linear differential equations (a variant of the dispersive method), USSR Comput. Math. Math. Phys., 1, 617-622, (1961) · Zbl 0129.09701
[43] N. S. Bakhvalov, Numerical Methods: Analysis, Algebra, Ordinary Differential Equations (Nauka, Moscow, 1973; Mir, Moscow, 1977).
[44] Kalashnikov, V.; Norberg, R., Power tailed ruin probabilities in the presence of risky investments, Stoch. Proc. Appl., 98, 211-228, (2002) · Zbl 1058.60095
[45] Laubis, B.; Lin, J.-E., Optimal investment allocation in a jump diffusion risk model with investment: A numerical analysis of several examples, (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.